Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 35, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Dec 12, 2009, 7:53 PM CST for Jackson County, Mississippi. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 12, 2009, 7:53 PM CST (01:53 UTC)
- Expired
- Dec 12, 2009, 9:45 PM CST
- In force
- 112 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Jackson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 394 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 310 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLIX 130153
FFWLIX
MSC059-130345-
/O.NEW.KLIX.FF.W.0035.091213T0153Z-091213T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
753 PM CST SAT DEC 12 2009
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITIES OF...ST. MARTIN...PASCAGOULA...OCEAN
SPRINGS...MOSS POINT...ESCATAWPA...
* UNTIL 945 PM CST
* AT 751 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM 9 MILES NORTHWEST OF ST.
MARTIN...OR 9 MILES NORTH OF BILOXI...MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GAUTIER...VANCLEAVE AND WADE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH 945 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 3035 8854 3037 8860 3036 8863 3036 8866
3035 8868 3042 8884 3043 8884 3043 8887
3074 8887 3073 8841 3036 8839
$$
24/RRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 12, 6:33 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Dec 12, 6:33 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
633 PM CST SAT DEC 12 2009
.UPDATE...
...SOUNDING DISCUSSION...
THE FLIGHT TERMINATED EARLY THIS EVENING DUE TO THE WEATHER MOVING
THROUGH THE AREA...BUT WAS STILL A SUCCESSFUL FLIGHT. THE BALLOON
OBVIOUSLY TRAVELED THROUGH A GOOD DEAL OF RAIN AND THUNDERSTORMS
AND REPRESENTS THAT WELL.
...SHORT TERM...
JUST A FEW NOTES FROM THE HEAVY RAINFALL THAT PASSED THROUGH THE
AREA. AUDUBON PARK PICKED UP 2.46 INCHES OF RAIN BETWEEN 4 AND 5
PM AND 3.79 INCHES FOR THE 6 HOUR PERIOD FROM NOON TO 6PM. THE
TOTAL FOR THE DAY AT AUDUBON NOW STANDS AT 4.55 INCHES WHICH
BREAKS THE DAILY RECORD THAT WAS SET IN 1909. THE AIRPORT IN
KENNER PICKED UP 3.24 INCHES IN THE 6 HOUR PERIOD FROM NOON TO 6PM
AND IS AT 4.14 INCHES AND COUNTING FOR THE DAY. THIS WAS MORE THAN
ENOUGH TO BREAK THE MONTHLY RAINFALL RECORD OF 10.77 INCHES FROM
DECEMBER OF 1967.
98/SO
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 46 70 55 74 / 80 30 10 70
BTR 53 72 58 74 / 80 30 10 70
MSY 60 73 60 74 / 80 30 10 70
GPT 54 73 59 72 / 80 30 10 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...LIVINGSTON...ORLEANS...ST.
CHARLES...ST. JAMES...ST. JOHN THE BAPTIST...ST.
TAMMANY...TANGIPAHOA...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...AND WASHINGTON.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING ZONES:
HANCOCK...HARRISON...JACKSON...PEARL RIVER...PIKE...AND
WALTHALL.
GM...NONE.
&&Hazardous weather outlook, Dec 12, 11:00 AM CST, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CST SAT DEC 12 2009 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-131215- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1100 AM CST SAT DEC 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT FLASH FLOOD WATCH... SHOWERS AND THUNDERSTORMS IN ASSOCIATION WITH A WARM FRONT MOVING NORTH FROM THE GULF WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL THAT MAY RESULT IN FLASH FLOODING THIS AFTERNOON AND EARLY EVENING. PLEASE REFER TO THE FLASH FLOOD WATCH PRODUCT FOR ADDITIONAL DETAILS. RIVER FLOODING... THE PEARL RIVER AT BOGALUSA AND THE ATCHAFALAYA RIVER AT MORGAN CITY ARE NEAR OR JUST ABOVE FLOOD STAGE. ADDITIONAL RAINFALL EXPECTED TODAY WILL LEAD TO CONTINUED ELEVATED STREAM FLOWS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND RIVER FORECASTS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA MONDAY AND TUESDAY AS A COLD FRONT AND UPPER AIR DISTURBANCE MOVE INTO THE GULF COAST REGION. THIS SYSTEM WILL ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. RIVER FLOODING... SOME AREA RIVERS WILL REMAIN NEAR OR JUST ABOVE FLOOD STAGE. PLEASE REFER TO THE THE LATEST RIVER FLOOD STATEMENTS AND RIVER FORECASTS FOR DETAILS. MARINE HAZARDS... SMALL CRAFT ADVISORIES MAY BE NEEDED FOR HAZARDOUS CONDITIONS TO SMALL CRAFT TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...PLEASE RELAY ANY REPORTS OF STREET FLOODING OR FLASH FLOODING TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. 24/RR
In the hours before
Local storm report, Dec 12, 4:54 PM CST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
454 PM CST SAT DEC 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM FLASH FLOOD NEW ORLEANS 29.97N 90.08W
12/12/2009 ORLEANS LA PUBLIC
SERIOUS STREET FLOODING AT ON-RAMPS AND OFF-RAMPS OF
ELYSION FIELDS AND INTERSTATE 610. CARS STALLING OUT IN
AT LEAST TWO FEET OF WATER.
0450 PM FLASH FLOOD METAIRIE 30.00N 90.18W
12/12/2009 JEFFERSON LA EMERGENCY MNGR
SERIOUS STREET FLOODING...POSSIBLY STARTING TO THREATEN
HOMES.
&&
TDESTRISpecial weather statement, Dec 12, 5:09 PM CST, 2 hours 44 minutes before
LAZ040-062-MSZ080-081-130000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 509 PM CST SAT DEC 12 2009 ...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST TOWARDS ST TAMMANY PARISH...HANCOCK COUNTY...HARRISON COUNTY... AT 504 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SLIDELL TO 12 MILES SOUTH OF WAVELAND...MOVING EAST AT 40 MPH. THE CLUSTER OF THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...PEARLINGTON...STENNIS SPACE CENTER...WAVELAND...BAY ST. LOUIS...KILN...PASS CHRISTIAN...DIAMONDHEAD...LONG BEACH...GULFPORT AIRPORT...LYMAN AND GULFPORT. THESE STORMS HAVE PRODUCED FLASH FLOODING IN THE NEW ORLEANS METRO AREA SINCE 430 PM. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
Local storm report, Dec 12, 6:02 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
602 PM CST SAT DEC 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD NEW ORLEANS 29.97N 90.08W
12/12/2009 ORLEANS LA NEWSPAPER
MEDIA REPORTS HOMES FLOODED IN THE FOUNTAINBLEU
NEIGHBOORHOOD OF ORLEANS PARISH. WIDESPREAD STREET
FLOODING CONTINUES ACROSS THE PARISH.
&&
98/SOLocal storm report, Dec 12, 6:29 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
629 PM CST SAT DEC 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLASH FLOOD BELLE CHASSE 29.85N 90.00W
12/12/2009 PLAQUEMINES LA LAW ENFORCEMENT
SIGNIFICANT STREET FLOODING IN NORTHERN PLAQUEMINES
PARISH.
&&
FREVITTELocal storm report, Dec 12, 6:43 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
643 PM CST SAT DEC 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FLASH FLOOD 4 ESE CHALMETTE 29.92N 89.91W
12/12/2009 ST. BERNARD LA PUBLIC
RELATIVE OF NWS EMPLOYEE REPORTED WIDESPREAD SIGNIFICANT
FLOODING ACROSS ST. BERNARD PARISH
&&
98/SOLocal storm report, Dec 12, 7:06 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
706 PM CST SAT DEC 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM FLASH FLOOD BOUTTE 29.90N 90.40W
12/12/2009 ST. CHARLES LA EMERGENCY MNGR
FLOODING OF ONE HOME ON EAST BANK AND FOUR HOMES ON WEST
BANK OF PARISH.
0700 PM FLASH FLOOD METAIRIE 30.00N 90.18W
12/12/2009 JEFFERSON LA EMERGENCY MNGR
DOZENS OF HOMES ON EAST BANK HAVE FLOODED.
&&
TDESTRIThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 7:06 PM CST | River Flood Warning | LIX | Pike, Walthall | 20 hr |
| Dec 12, 7:46 PM CST | Flash Flood Warning | LIX | Hancock, Harrison | 6 hr |
| Dec 12, 8:09 PM CST | River Flood Warning | LIX | Harrison | 8 days |
| Dec 12, 8:12 PM CST | River Flood Warning | LIX | Harrison | 8 days |
| Dec 12, 8:17 PM CST | River Flood Warning | LIX | Harrison | 49 hr |
| Dec 12, 9:46 PM CST | Flash Flood Warning | LIX | Jackson | 4 hr |
| Dec 12, 11:35 PM CST | River Flood Warning | LIX | Pearl River | 33 hr |
| Dec 13, 3:49 AM CST | Dense Fog Advisory | LIX | Amite, Pearl River, Pike, Walthall, Wilkinson | 5 hr |
| Dec 13, 9:14 AM CST | River Flood Warning | LIX | Jackson | 15 days |
| Dec 13, 3:49 PM CST | Flash Flood Watch | LIX | Amite, Pearl River, Pike, Walthall, Wilkinson | 50 hr |
| Dec 13, 3:49 PM CST | Dense Fog Advisory | LIX | Amite, Pearl River, Pike, Walthall, Wilkinson | 17 hr |
Nearby
Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.